Can tretinoin/Retin A etc., cause hair loss?

Have you ever seen tretinoin/retinol creams cause hair loss or thinning? My doctor does not believe my use of retinoids is related to some hair shedding I've been experiencing, but I have found other reports of bloggers/forum users who say it has made their hair worse. Thank you!

I agree with your doctor on this one.  You’d have to be using way too much or eating it (jk) to cause any effect on hair.  You just need a pea sized amount for your face.  Dr. I

Dr. Brandith Irwin, MD

Ask me your skincare question!

Hi, I’m Dr. Irwin, and I believe that consumers need and deserve a medically trained and unbiased skincare advocate.

  • All our content is written and researched by myself and my trained staff.
  • My medical office in Seattle has experience treating thousands of patients.
  • This site is not affiliated or financially tied to any product line.
Ask Me Something
SkinTour Skincare
One of the best investments in your skin is your daily skincare. Why? Because you can prevent many problems with blotchy skin color, lack of glow, texture, some types of acne, and fine lines with good skincare products. You can also correct some of these problems with effective skincare products. Great skincare is often more expensive because quality ingredients are expensive. Some companies spend on research/development which benefits all of us and adds to the cost. Are they worth it? In general - yes!